Just got a face-to-face rheumatology appointment and a physio telephone consultation through this week. All I need is Neurology and that’s the hat-trick. Unfortunately, I live in an area hovering on the brink of Tier 3 so whether these appointments will materialise, I don’t know. I’m just excited at the prospect of being SEEN by a real person!
Good luck to both of us xx
Thank you for the reply and evident understanding of cancers long term effects!
I have asked for another consultation and they have got me to try a few different things. They think I may be picking up UTI’s 🤷♀️ I’ve been on lots of different anti biotics to try and help/clear it up but I keep getting flare ups/re occurrences. I am assuming it is lack of oestrogen as I didn’t have these problems before the cancer treatment.
I am keen to try a different brand of Tamoxifen to see if this helps ease anything. Absolutely agree with working with the oncologists to try and get some help, but I have got conflicting advice from the different oncology GP’s I speak with. Like you say it’s totally about weighing up the pros and cons.
Being 39 I find it difficult to know what is normal/acceptable for menopause symptoms I guess, I have experienced the hot flushes/change in mood, but these flare ups seem to leave me feeling extremely sick/bed bound and unable to function on a frequent basis.
Sorry to hear you are suffering with difficult side effects! We are all trying so hard to navigate this cancer journey in some really tricky times. Are you not able to go to the hospital to be seen?
I know I find it very difficult not being able to have any support at appointments (due to the restrictions).
I hope you get somewhere with your side effects soon.
Take care x
I’m afraid I can’t help you with Tamoxifen. I’m in the anastrozole brigade. But having blamed it for all my woes, I came off it for 4 and 6 weeks with not a jot of improvement. So I guess not everything has an obvious cause.
Have you asked to consult with your oncologist? Do you know lack of oestrogen is the cause? And if it is, is it safe for you to try oestrogen products if the whole point is to stop oestrogen production? I know loss of oestrogen is rubbish (I went through menopause before I got to breast cancer world) but you have to weigh up the inconveniences against the risks of a recurrence.
Your consultant might suggest a break to see if Tamoxifen is the cause or may suggest an alternative drug. But I do think it’s essential you work with your oncologist rather than going by our experiences when our cancers are all so very different.
What I also want to say is don’t give up on this. I am a walking, talking, breathing mess of side effects (well, maybe not so much walking as hobbling in pain) and right now all consultations are being done over the phone. Without a physical examination (after the second wave?), why should we resign ourselves to a life of misery?
Breast Cancer Haven is offering free online courses and sessions during the pandemic and I have seen one on EFT for pain management and nausea, if that interests you.
All the best, Jan x
Started Tamoxifen 4 months ago after finishing chemo and have been experiencing monthly flare ups of what can consist of - nausea, vomiting, lower back ache, Urinary frequency. I have tried topical oestrogen but has anyone tried the HRT vaginal pessaries ? Any suggestions welcome as I’m at my wits end. Thanks x